OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 24, Iss. 1 — Jan. 1, 2007
  • pp: 119–131

Generalized Lorenz–Mie theory for an arbitrarily oriented, located, and shaped beam scattered by a homogeneous spheroid

Feng Xu, Kuanfang Ren, Gérard Gouesbet, Gérard Gréhan, and Xiaoshu Cai  »View Author Affiliations


JOSA A, Vol. 24, Issue 1, pp. 119-131 (2007)
http://dx.doi.org/10.1364/JOSAA.24.000119


View Full Text Article

Enhanced HTML    Acrobat PDF (227 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The theory of an arbitrarily oriented, shaped, and located beam scattered by a homogeneous spheroid is developed within the framework of the generalized Lorenz–Mie theory (GLMT). The incident beam is expanded in terms of the spheroidal vector wave functions and described by a set of beam shape coefficients ( G n , T M m , G n , T E m ) . Analytical expressions of the far-field scattering and extinction cross sections are derived. As two special cases, plane wave scattering by a spheroid and shaped beam scattered by a sphere can be recovered from the present theory, which is verified both theoretically and numerically. Calculations of the far-field scattering and cross sections are performed to study the shaped beam scattered by a spheroid, which can be prolate or oblate, transparent or absorbing.

© 2006 Optical Society of America

OCIS Codes
(260.2110) Physical optics : Electromagnetic optics
(280.1100) Remote sensing and sensors : Aerosol detection
(290.4020) Scattering : Mie theory
(350.3950) Other areas of optics : Micro-optics

ToC Category:
Scattering

History
Original Manuscript: May 30, 2006
Revised Manuscript: August 4, 2006
Manuscript Accepted: August 7, 2006

Citation
Feng Xu, Kuanfang Ren, Gérard Gouesbet, Gérard Gréhan, and Xiaoshu Cai, "Generalized Lorenz-Mie theory for an arbitrarily oriented, located, and shaped beam scattered by a homogeneous spheroid," J. Opt. Soc. Am. A 24, 119-131 (2007)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-24-1-119

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited